Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 2, NWS Riverton, WY

May 6, 2014Fremont County, Hot Springs County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at May 6, 2014, 2:13 PM MDT for Fremont County, Hot Springs County, Wyoming. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2014, 2:13 PM MDT (20:13 UTC)
Expired
May 6, 2014, 3:00 PM MDT
In force
47 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Fremont County, WY, Hot Springs County, WY

The radar

The Riverton/Lander radar (KRIW), 55 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 2:37 PM MDTHAIL 0.7512 Nnw Shoshoni, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2014-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2014-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1546 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
277 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

299 
WUUS55 KRIW 062013
SVRRIW
WYC013-017-062100-
/O.NEW.KRIW.SV.W.0002.140506T2013Z-140506T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
213 PM MDT TUE MAY 6 2014

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL FREMONT COUNTY IN CENTRAL WYOMING...
  SOUTHEASTERN HOT SPRINGS COUNTY IN CENTRAL WYOMING...

* UNTIL 300 PM MDT

* AT 209 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
  OF STATE HWY 134 MILE MARKER 10...AND MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOYSEN STATE PARK AROUND 225 PM MDT.
  U.S. HWY 20/789 MILE MARKER 110 AND BOYSEN STATE PARK HEADQUARTERS
  AROUND 230 PM MDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BUFFALO CREEK RD AND KIRBY
CREEK RD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4364 10784 4335 10766 4320 10834 4335 10846
TIME...MOT...LOC 2013Z 240DEG 27KT 4331 10830

HAIL...1.25IN
WIND...60MPH

$$

C. BAKER
2 follow-up statements
453 
WWUS55 KRIW 062039
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
239 PM MDT TUE MAY 6 2014

WYC013-017-062100-
/O.CON.KRIW.SV.W.0002.000000T0000Z-140506T2100Z/
FREMONT WY-HOT SPRINGS WY-
239 PM MDT TUE MAY 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HOT SPRINGS AND EAST CENTRAL FREMONT COUNTIES UNTIL 300 PM MDT...

AT 235 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR U.S. HWY
20/789 MILE MARKER 110...AND MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST
CENTRAL FREMONT AND SOUTHEASTERN HOT SPRINGS COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS...BUFFALO CREEK RD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4333 10817 4343 10828 4364 10784 4335 10766
TIME...MOT...LOC 2039Z 240DEG 27KT 4341 10807

HAIL...1.25IN
WIND...60MPH

$$

C. BAKER
307 
WWUS55 KRIW 062057
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
257 PM MDT TUE MAY 6 2014

WYC013-017-062107-
/O.EXP.KRIW.SV.W.0002.000000T0000Z-140506T2100Z/
FREMONT WY-HOT SPRINGS WY-
257 PM MDT TUE MAY 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOT SPRINGS AND
EAST CENTRAL FREMONT COUNTIES WILL EXPIRE AT 300 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4333 10817 4343 10828 4364 10784 4335 10766
TIME...MOT...LOC 2057Z 240DEG 27KT 4348 10791

$$

C. BAKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 11:20 AM MDT, 2 hours 53 minutes earlier.

Area forecast discussion, May 6, 11:20 AM MDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1120 AM MDT TUE MAY 6 2014

.SHORT TERM...TUESDAY THROUGH THURSDAY NIGHT

SOME PRECIPITATION IS ONGOING RIGHT NOW WITH SOME SHOWERS MAINLY
OVER THE ABSAROKAS IN RESPONSE TO SOME UPPER LEVEL DIVERGENCE WITH
THE RIGHT REAR QUAD OF THE JET MOVING BY. THINGS ARE STILL FAIRLY
WARM WITH FREEZING LEVELS GENERALLY AROUND 8000 FEET.

ACTIVE WEATHER WILL CONTINUE TODAY AS A COLDER AIR OOZES INTO THE
AREA AND A TROUGH POTENTIAL CLOSES OFF JUST TO THE EAST OF THE
ABSAROKAS. THIS WOULD BRING STEADY PRECIPITATION TO THE ABSAROKAS.
THE MODELS HAVE SOME DIFFERENCES IN THE PLACEMENT OF THE HEAVIER
PRECIPITATION THOUGH. FOR NOW...CONTINUITY LOOKED REASONABLE WITH
REGARDS TO QPF IN THE NORTHWEST SO WE LEFT CONTINUITY ALONE. AS FOR
PRECIPITATION TYPE...MODELS STILL HAVE SOME SLIGHT DIFFERENCES WITH
THE NAM STILL COLDER THAN THE GFS. NEVERTHELESS...ALL MODELS
INDICATE THE VALLEYS AND BASINS WILL BE WARM ENOUGH FOR RAIN WITH
THE SNOW LEVELS GENERALLY RUNNING AROUND 8000 FEET. WE WERE
ORIGINALLY CONSIDERING ADVISORIES WITH A WELL ORGANIZED BAND OF
PRECIPITATION. HOWEVER...WITH THE MODELS NOW SHOWING MORE SPLITTING
AND LIGHTER QPF WE WILL CONTINUE THE SPECIAL WEATHER STATEMENT
INSTEAD. MEANWHILE...EAST OF THE DIVIDE IT WILL BE A COOLER DAY BUT
STILL FAIRLY CLOSE TO NORMAL. WITH THE FRONT DROPPING SOUTH AND SOME
CAPE WE HAVE INCLUDED A CHANCE OF THUNDERSTORMS FOR EVERYONE THIS
AFTERNOON AND EVENING BEFORE THE FRONT PUSHES THROUGH. WITH LOW
WET BULB ZERO TEMPERATURES WHERE COULD BE SOME SMALL HAIL WITH
ANY THUNDERSTORM.

THE COLDER AIR WILL DROP IN TONIGHT AND AS A RESULT SNOW LEVELS WILL
BEGIN TO DROP. THE MODELS HAVE COME INTO SOMEWHAT BETTER AGREEMENT
AT THIS TIME. BY 12Z WEDNESDAY 700 MILLIBAR TEMPERATURES FALL TO
AROUND MINUS 5 TO MINUS 6 NEAR CODY WHICH TRANSLATES TO AROUND 5500
TO 6000 FEET SO IT WILL BE CLOSE THERE. PRECIPITATION IN THE
MOUNTAINS SHOULD BE ALL SNOW BY THIS TIME. MEANWHILE...FURTHER EAST
THE COLDER AIR WILL BE SLOWER TO MOVE IN SO MAINLY RAIN IS EXPECTED
THROUGH THE NIGHT. WEDNESDAY LOOKS LIKE A CLOUDY AND CHILLY DAY
ACROSS MOST OF THE AREA WITH SNOW LEVELS DROPPING TO AROUND 5500 TO
6000 FEET FOR EVERYONE WITH 700 MILLIBAR TEMPERATURES FROM MINUS 5
TO MINUS 6. THIS SHOULD KEEP THE VALLEYS AND BASINS MAINLY RAIN WITH
ANY SNOW THAT DOES FALL LIKELY NOT ACCUMULATING ON ROADS DUE TO
WARMER GROUND TEMPERATURES AND THE STRONG SUN ANGLE.

THE ONE AREA FOR CONCERN STILL LOOKS TO BE WEDNESDAY NIGHT AS LEE
CYCLOGENESIS OCCURS EAST OF THE ROCKIES AND FLOW TURNS MORE TO THE
EAST AND NORTHEAST THAT COULD BRING SOME UPSLOPE. THIS STILL LOOKS
TO BE THE NIGHT SNOW LEVELS WOULD FALL TO THE VALLEY FLOORS.
HOWEVER...MOST OF BEST MOISTURE BY THIS TIME LOOKS TO BE EAST OF THE
COUNTY WARNING AREA. IT WILL BE CLOSE BUT FOR NOW WE KEPT AMOUNTS ON
THE LIGHT SIDE.

BY THURSDAY MOST OF THE STEADY PRECIPITATION SHOULD BE EAST OF THE
AREA. HOWEVER...WITH TROUGHINESS HANGING AROUND THE AREA LONG WITH
OUR OLD FRIEND UNSTABLE NORTHWESTERLY FLOW THERE WILL STILL BE
SHOWERS AROUND THE AREA BEFORE IT ENDS LATE IN THE DAY.
HOWEVER...ANOTHER SYSTEM ON ITS HEELS MAY MOVE INTO THE WEST FOR
LATE THURSDAY NIGHT.

.LONG TERM...FRIDAY THROUGH TUESDAY

UPPER RIDGE IN THE EASTERN PACIFIC IS EXPECTED TO PROGRESS ONLY
SLIGHTLY BTWN 130-125W THROUGH THIS PERIOD WHILE UPPER LOW CONTINUES
TO WOBBLE ACROSS NORTHERN ALBERTA/SASKATCHEWAN.  THIS SETUP WILL
CONTINUE TO GUIDE THE STORM TRACK FROM THE GULF OF ALASKA ACROSS THE
NORTHERN/CENTRAL ROCKIES.  SHORTWAVE NEAR 40N/160W EARLY THIS
MORNING WILL MAKE LANDFALL ALONG THE NW COAST LATE THURSDAY AND SE
ACROSS WYOMING LATE FRIDAY AFTN/FRI EVE.  THIS SYSTEM WILL BRING
INCREASING MTN SNOW AND VALLEY RAIN...SNOW LEVELS EXPECTED BTWN
7K-8KFT...FRIDAY MORNING WITH SCATTERED SHOWERS AND ISOLATED TS
SPREADING EAST OF THE DIVIDE...PRIMARILY ACROSS NORTHERN WY FRI AFTN
AND EVE WITH WHILE THE SOUTH SEES LESS SHOWERS AND MORE WIND.

MEDIUM-RANGE MODELS DIVERGE IN SOLUTIONS SUBSTANTIALLY OVER THE
WEEKEND WITH GFS EXPANDING EASTERN PACIFIC RIDGE INTO THE WESTERN
U.S. RESULTING IN A MUCH FURTHER NORTH STORM TRACK.  ECMWF AND GEM
KEEP RIDGE OFF THE WEST COAST...WITH GULF OF AK UPPER LOW SLIDING
DOWN THE FRONT SIDE OF THE RIDGE INTO THE GREAT BASIN ON SUNDAY.
THIS LATTER SOLUTION HAS BEEN THE MOST CONSISTENT WITH GFS LIKELY
TOO PROGRESSIVE WITH LONGWAVE PATTERN.

GOING MAINLY WITH ECMWF...ON SATURDAY FLAT RIDGING MAKES A BRIEF
APPEARANCE OVER THE NORTHERN ROCKIES BTWN EXITING SHORTWAVE OVER THE
NORTHERN PLAINS AND UPPER LOW MAKING LANDFALL ALONG THE NW COAST.
WINDY CONDITIONS WILL CONTINUE ACROSS SOUTHERN WYOMING WITH SCT
VALLEY AND NMRS MTN SHOWERS ACROSS MAINLY THE NORTHERN THIRD OF THE
AREA.

UPPER LOW WILL DIG ACROSS THE GREAT BASIN/CENTRAL ROCKIES SUNDAY AND
MONDAY WITH UPSLOPE NE FLOW DEVELOPING EAST OF THE DIVIDE ON SUNDAY
ALONG WITH HIGHER CHANCES OF RAIN AND SNOW.  FORECAST KEEPS HIGH
TEMPS A FEW DEGREES WARMER THAN ECMWF GUIDANCE RIGHT NOW WITH
LOW/MEDIUM CONFIDENCE IN TIMING AND VERTICAL THERMAL PROFILE...SNOW
LEVELS NEAR 7KFT.  UPPER LOW IS FORECAST TO PUSH OUT INTO THE
CENTRAL HIGH PLAINS ON MONDAY SHIFTING THE BEST CHANCES OF RAIN AND
SNOW ACROSS EAST CENTRAL WYOMING.  A COOL AND UNSETTLED NW FLOW IS
EXPECTED TO FOLLOW ON TUESDAY WITH ISOLD/SCT RAIN AND SNOW SHOWERS
AND BELOW NORMAL TEMPS.

&&

.AVIATION.../18Z ISSUANCE/

EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES

OVER THE NORTH...MVFR/IFR CONDITIONS THE REST OF TODAY AS CLOUDS
LOWER AND AREAS OF RAIN SHOWERS BEGIN BEHIND A FRONT. THESE
CONDITIONS WILL PREVAIL BY 00Z WED AND CONTINUE THROUGH 18Z WED. FOR
THE CENTRAL AREAS VFR CONDITIONS WILL OCCUR THROUGH 02Z. ISOLATED
SHOWERS AND THUNDERSTORMS ARE POSSIBLE AFTER THIS AFTERNOON THROUGH
03Z. AFTER 03Z CLOUDS WILL LOWER WITH AREAS OF RAIN DEVELOPING.
EXPECT MVFR TO IFR CONDITIONS IN THE CENTRAL REGION LASTING THROUGH
18Z WED. PLEASE CHECK INDIVIDUAL TERMINAL FORECASTS FOR MORE
DETAILS.

WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES

VFR CONDITIONS WILL PREVAIL THIS AFTERNOON AT THE TERMINAL SITES.
SHOWERS AND ISOLATED STORMS WILL OCCUR IN THE WEST WITH RAIN AND
SNOW IN THE WESTERN MOUNTAINS ALONG WITH MVFR/IFR CONDITIONS NEAR
THE MOUNTAINS. TONIGHT KJAC WILL SEE MVFR CONDITIONS IN CIGS...WHILE
THE REST OF THE TERMINALS WILL REMAIN VFR UNTIL AT LEAST 08Z WHEN
MVFR CIGS CAN BE EXPECTED AT BOTH KBPI AND KPNA. PLEASE SEE
INDIVIDUAL TERMINAL FORECASTS FOR MORE DETAILS. &&

.FIRE WEATHER...

A STORM WILL MOVE ACROSS MUCH OF THE AREA WITH MOST AREAS NORTH OF
THE WIND RIVER RANGE AND SEEING COOLER TEMPERATURES AND SHOWERS
AROUND FROM TODAY INTO WEDNESDAY. SEVERAL INCHES OF SNOW IS EXPECTED
IN THE MOUNTAINS ABOVE AROUND 7500 FEET. EXPECT ONE MORE DRY DAY
ACROSS MUCH OF SOUTHERN WYOMING WITH GUSTY WINDS CONTINUING BEFORE
SHOWERS SPREAD HERE AS WELL FOR WEDNESDAY. THE CHANCE OF RAIN AND
SNOW SHOWERS WILL HANG AROUND INTO THURSDAY ALONG WITH WELL BELOW
TEMPERATURES AND HIGHER RELATIVE HUMIDITY.
&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...HATTINGS
LONG TERM...AEM
AVIATION...JB
FIRE WEATHER...HATTINGS
Hazardous weather outlook, May 6, 5:00 AM MDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT TUE MAY 6 2014

WYZ001>020-022>030-071100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT TUE MAY 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA TUESDAY
AFTERNOON AND EARLY EVENING. HIGH ELEVATION MOUNTAIN SNOWFALL IS
POSSIBLE. RAIN COULD MIX WITH OR CHANGE TO SNOW IN THE CODY
FOOTHILLS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY...SIGNIFICANT MOUNTAIN SNOWFALL POSSIBLE...
MAINLY OVER THE NORTHWEST AND NORTH. SNOW MAY MIX WITH OR
CHANGE TO SNOW IN THE LANDER FOOTHILLS AND WIND RIVER BASIN LATER
TUESDAY NIGHT AND WEDNESDAY.

SUNDAY AND MONDAY...SIGNIFICANT SNOWFALL POSSIBLE IN THE CENTRAL
MOUNTAINS...PRIMARILY ON NORTH AND EAST FACING SLOPES.  A RAIN AND
SNOW MIX POSSIBLE IN THE CENTRAL BASINS...WITH A FEW INCHES OF SNOW
POSSIBLE ABOVE 5000 FEET SUNDAY NIGHT AND MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS OR ANY HAIL. THANK
YOU.

TEAM RIVERTON

In the hours before

Special weather statement, May 6, 12:44 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1244 PM MDT TUE MAY 6 2014

WYZ014-062100-
WIND RIVER MOUNTAINS WEST-
1244 PM MDT TUE MAY 6 2014

SHOWERS AND EMBEDDED ISOLATED THUNDERSTORMS ARE DEVELOPING THIS
AFTERNOON MOVING INTO PORTIONS OF THE WIND RIVER MOUNTAINS AND
FOOTHILLS THROUGH 3 PM. EXPECT BRIEF PERIODS OF HEAVY RAIN WITH THE
HEAVIER CELLS...GUSTY WINDS AND POSSIBLE VERY SMALL HAIL WITH
OCCASIONAL LIGHTNING.

JB
Special weather statement, May 6, 1:07 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
107 PM MDT TUE MAY 6 2014

WYZ023>028-062100-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-STAR VALLEY-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-
107 PM MDT TUE MAY 6 2014

SHOWERS AND ISOLATED EMBEDDED THUNDERSTORMS ARE DEVELOPING OVER
PORTIONS OF EASTERN IDAHO AND NORTHEASTERN UTAH THIS AFTERNOON...
MOVING INTO PORTIONS OF LINCOLN AND SUBLETTE COUNTIES.  THROUGH 3 PM.
EXPECT BRIEF PERIODS OF HEAVY RAIN WITH THE HEAVIER CELLS...
STRONG GUSTY WINDS AND SMALL HAIL WITH OCCASIONAL LIGHTNING.

TL
Special weather statement, May 6, 1:13 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
113 PM MDT TUE MAY 6 2014

WYZ016>018-062100-
LANDER FOOTHILLS-UPPER WIND RIVER BASIN-WIND RIVER BASIN-
113 PM MDT TUE MAY 6 2014

SHOWERS AND ISOLATED EMBEDDED THUNDERSTORMS ARE DEVELOPING OVER
PORTIONS OF WIND RIVER BASIN AND FOOTHILLS THIS AFTERNOON...
MOVING TO THE NORTH NORTHEAST AT AROUND 25 MPH. THROUGH 3 PM...
EXPECT BRIEF PERIODS OF HEAVY RAIN WITH THE HEAVIER CELLS...
STRONG GUSTY WINDS AND SMALL HAIL WITH OCCASIONAL LIGHTNING.

JB
Special weather statement, May 6, 1:26 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
126 PM MDT TUE MAY 6 2014

WYZ012-013-024-062015-
JACKSON HOLE WY-SALT RIVER AND WYOMING RANGES WY-TETON AND GROS
VENTRE MOUNTAINS WY-
126 PM MDT TUE MAY 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TETON COUNTY IN
NORTHWEST WYOMING...AND EXTREME NORTHWESTERN LINCOLN COUNTY IN WEST
CENTRAL WYOMING UNTIL 215 PM MDT...

AT 118 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF U.S. HWY 26/89 MILE MARKER
120...OR 11 MILES NORTH OF ALPINE...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO PEA-SIZE IN DIAMETER AND THUNDERSTORM OUTFLOW WIND GUSTS
OF 55 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
RAFTER J RANCH...U.S. HWY 26/89 MILE MARKER 150...HORSETHIEF CANYON
BURN SCAR AND STATE HWY 22 MILE MARKER 10 AROUND 145 PM MDT.
WILSON AROUND 150 PM MDT.
TETON COUNTY FAIRGROUNDS AND JACKSON AROUND 155 PM MDT.
U.S. HWY 26/89 MILE MARKER 160 AND TETON VILLAGE AROUND 205 PM MDT.
GROS VENTRE JCT AND PHELPS LAKE AROUND 210 PM MDT.
KELLY AND MOOSE AROUND 215 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4340 11105 4377 11082 4354 11048 4317 11082
      4332 11106 4339 11106
TIME...MOT...LOC 1926Z 216DEG 21KT 4336 11092

LAVOIE
Special weather statement, May 6, 2:03 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
203 PM MDT TUE MAY 6 2014

WYZ007-017-062030-
OWL CREEK AND BRIDGER MOUNTAINS WY-WIND RIVER BASIN WY-
203 PM MDT TUE MAY 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN HOT SPRINGS AND
CENTRAL FREMONT COUNTIES UNTIL 230 PM MDT...

AT 154 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STATE HWY 134 MILE MARKER 10...OR 11 MILES
EAST OF PAVILLION...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND THUNDERSTORM OUTFLOW WIND
GUSTS OF 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
RURAL CENTRAL FREMONT COUNTY THROUGH 230 PM MDT
RURAL SOUTHERN HOT SPRINGS COUNTY THROUGH 230 PM MDT

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4358 10838 4344 10810 4315 10841 4324 10862
TIME...MOT...LOC 2002Z 211DEG 21KT 4328 10845

LAVOIE
Special weather statement, May 6, 2:05 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
205 PM MDT TUE MAY 6 2014

WYZ017-062030-
WIND RIVER BASIN WY-
205 PM MDT TUE MAY 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 230
PM MDT...

AT 200 PM MDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 6 MILES
NORTHWEST OF STATE HWY 135 MILE MARKER 10...OR 7 MILES SOUTHEAST OF
RIVERTON...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND THUNDERSTORM OUTFLOW WIND
GUSTS OF 45 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
GAS HILLS RD MILE MARKER 10 AROUND 220 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4328 10810 4301 10787 4284 10834 4299 10850
TIME...MOT...LOC 2005Z 236DEG 22KT 4296 10830

LAVOIE

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 2:03 PM MDTSpecial Weather StatementRIWFremont27 min
May 6, 2:05 PM MDTSpecial Weather StatementRIWFremont25 min
May 6, 2:31 PM MDTWinter Weather AdvisoryRIWBig Horn, Fremont, Hot Springs, Johnson, Natrona, Park and 2 more30 hr
May 6, 2:55 PM MDTSpecial Weather StatementRIWNatrona50 min
May 6, 3:04 PM MDTSevere Thunderstorm WarningRIWFremont, Natrona41 min
May 6, 3:43 PM MDTSpecial Weather StatementRIWWashakie47 min
May 6, 3:45 PM MDTSpecial Weather StatementRIWNatrona45 min
May 6, 4:21 PM MDTSpecial Weather StatementRIWNatrona39 min
May 6, 4:28 PM MDTSevere Thunderstorm WarningRIWNatrona62 min
May 6, 5:10 PM MDTSpecial Weather StatementRIWNatrona50 min
May 6, 5:19 PM MDTSevere Thunderstorm WarningRIWNatrona41 min
May 6, 5:29 PM MDTSpecial Weather StatementRIWFremont31 min
May 6, 5:56 PM MDTSevere Thunderstorm WarningRIWNatrona34 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.